Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 77, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 24, 2014, 2:47 PM CDT. It took effect at Oct 25, 2014, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2014, 2:47 PM CDT (19:47 UTC)
- In effect from
- Oct 25, 2014, 10:00 AM CDT
- Expired
- Oct 25, 2014, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
372 WHUS73 KMKX 241947 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CDT FRI OCT 24 2014 ...WINDS TO RAMP UP SATURDAY IN WAKE OF LOW PRESSURE TROUGH... .GUSTY WEST/NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATER SATURDAY MORNING IN THE WAKE OF A LOW PRESSURE TROUGH. THESE WINDS ARE EXPECTED TO EASE TOWARDS EVENING. WITH THE WINDS BEING OFFSHORE THE HIGHER WAVES WILL BE FOUND CLOSER TO THE OPEN WATERS. LMZ643>646-250400- /O.NEW.KMKX.SC.Y.0077.141025T1500Z-141025T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 247 PM CDT FRI OCT 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 5 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CDT SATURDAY. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
210 WHUS73 KMKX 250211 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 PM CDT FRI OCT 24 2014 ...WINDS TO RAMP UP SATURDAY IN WAKE OF LOW PRESSURE TROUGH... .GUSTY WEST/NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATER SATURDAY MORNING IN THE WAKE OF A LOW PRESSURE TROUGH. THESE WINDS ARE EXPECTED TO EASE TOWARDS EVENING. WITH THE WINDS BEING OFFSHORE THE HIGHER WAVES WILL BE FOUND CLOSER TO THE OPEN WATERS. LMZ643>646-251015- /O.CON.KMKX.SC.Y.0077.141025T1500Z-141025T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 911 PM CDT FRI OCT 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CDT SATURDAY... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
570 WHUS73 KMKX 250855 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 AM CDT SAT OCT 25 2014 ...BREEZY WEST NORTHWEST WINDS EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP TODAY...BETWEEN HIGH PRESSURE OVER THE NORTHERN PLAINS...AND LOW PRESSURE WELL TO THE NORTHEAST OF THE REGION. THIS WILL RESULT IN BREEZY WEST NORTHWEST WINDS. ANY HIGH WAVES WILL REMAIN OVER THE OPEN WATERS OF LAKE MICHIGAN. LMZ643>646-251700- /O.CON.KMKX.SC.Y.0077.141025T1500Z-141025T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 355 AM CDT SAT OCT 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WINDS: WEST NORTHWEST INCREASING TO 15 TO 25 KNOTS. WINDS WILL WEAKEN BY LATER THIS AFTERNOON. * WAVES: 1 TO 3 FEET...HIGHER OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
457 WHUS73 KMKX 251433 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 AM CDT SAT OCT 25 2014 ...BREEZY WEST NORTHWEST WINDS TODAY... .A TIGHT PRESSURE GRADIENT EXISTS TODAY BETWEEN HIGH PRESSURE OVER THE NORTHERN PLAINS...AND LOW PRESSURE WELL TO THE NORTHEAST OF THE REGION. THIS WILL RESULT IN BREEZY WEST NORTHWEST WINDS. ANY HIGH WAVES WILL REMAIN OVER THE OPEN WATERS OF LAKE MICHIGAN. LMZ643>646-252200- /O.CON.KMKX.SC.Y.0077.141025T1500Z-141025T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 AM CDT SAT OCT 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET...HIGHER OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
091 WHUS73 KMKX 251957 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CDT SAT OCT 25 2014 ...BREEZY WEST NORTHWEST WINDS TO FINISH OUT THE DAY... .A TIGHT PRESSURE GRADIENT EXISTS BETWEEN HIGH PRESSURE OVER THE NORTHERN PLAINS...AND LOW PRESSURE WELL TO THE NORTHEAST OF THE REGION. THIS WILL MAINTAIN BREEZY WEST NORTHWEST WINDS. ANY HIGH WAVES WILL REMAIN OVER THE OPEN WATERS OF LAKE MICHIGAN. WINDS WILL EASE LATER THIS AFTERNOON AND THIS EVENING. LMZ643>646-252200- /O.CON.KMKX.SC.Y.0077.000000T0000Z-141025T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 257 PM CDT SAT OCT 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. ISOLATED GUSTS TO 30 KNOTS. * WAVES: 1 TO 3 FEET...HIGHER OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 10:40 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 24, 10:40 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1040 AM CDT FRI OCT 24 2014
.UPDATE...WILL CONTINUE DENSE FOG ADVISORY FOR MUCH OF SC WI UNTIL
17Z. SURFACE PRESSURE GRADIENT INCREASING A BIT INTO THE WESTERN
PART OF WI. DEW POINTS INCREASING A BIT BUT EXPECT SOUTH WINDS TO
HELP MIX THINGS UP TO WHERE THE ADVISORY CAN BE DROPPED. HOPEFULLY
ANOTHER EXTENSION WILL NOT BE NEEDED. MESO MODELS CONTINUE TO SHOW
LIGHT RAIN/DZ CHANCES SPREADING ACROSS SRN LATER THIS AFTN AND
THIS EVENING SO NO CHANGES TO THAT PART OF FORECAST.
PC
&&
.AVIATION/18Z TAFS/...LIFR CIGS AND SOME VLIFR VSBYS IN SC WI EXPECTED
TO IMPROVE WITH TIME INTO THE AFTERNOON HOURS. MEANWHILE LIFR CIGS
IN THE EAST EXPECTED TO LIFT SOMEWHAT AS WELL. PRESSURE GRADIENT
EXPECTED TO TIGHTEN UP A BIT AHEAD OF APPROACHING SURFACE TROUGH.
MESO MODELS STILL SHOWING LIGHT PRECIP POTENTIAL FROM LATER THIS
AFTN INTO THE EVENING...THEN TROUGH PASSES AND MAIN STORY WILL
SHIFT TO INCREASING WNW WINDS FOR SATURDAY...BUT NO REAL CIG/VSBY
CONCERNS.
PC
&&
.PREV DISCUSSION... /ISSUED 342 AM CDT FRI OCT 24 2014/
TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
LOW STRATUS AND AREAS OF FOG REMAIN TRAPPED UNDER A WEAK INVERSION
AND WEAK FLOW EARLY THIS MORNING. WILL CONTINUE THE DENSE FOG
ADVISORY THROUGH MID MORNING FOR THE WESTERN CWA...TRIMMING IT BACK
BY A TIER OF COUNTIES. WEB CAMS AND OBSERVATIONS ARE SHOWING VSBYS
AT MOST PLACES ARE AOA 1 MILE. THERE IS SOME WEAK WIND FROM THE
WEST LIKELY KEEPING THINGS STIRRED UP ENOUGH. A TROF OF LOW
PRESSURE APPROACHING FROM THE WEST WILL INCREASE THE LOW LEVEL
FLOW EVEN MORE AND MAY MIX OUT THE LOW CLOUDS. THIS IS ALWAYS A
TOUGH CALL...ESPECIALLY THIS TIME OF YEAR WITH THE LOWERING SUN
ANGLE. THE THINKING AMONG THE SURROUNDING OFFICES IS THAT THESE
CLOUDS ARE LIKELY HERE TO STAY TODAY. EVEN IF THEY DO
CLEAR...THERE/S PLENTY OF HIGHER CLOUDS ABOVE IT. ALSO...ANY
CLEARING WOULD LIKELY BE SHORT LIVED AS WARM ADVECTION KICKS IN BY
MID TO LATE AFTERNOON... SPREADING MORE LOWER CLOUDS IN. THE SHORT
RANGE/HI-RES MODELS HAVE BEEN DEPICTING SOME VERY LIGHT QPF WITH
THIS WAA FOR THE PAST FEW DAYS. IT/S PERSISTENCE AND GENERAL
AGREEMENT IN THE MODELS IS ENOUGH TO INCLUDE SOME SLIGHT CHANCE
POPS FOR SHOWERS LATE THIS AFTERNOON WEST AND THEN ACROSS MAINLY
THE SOUTHERN CWA DURING THE EVENING. THINGS SHOULD DRY OUT AND
POSSIBLY SCOUR OUT WITH RESPECT TOWARD SUNRISE ON SATURDAY.
SATURDAY AND SUNDAY...FORECAST CONFIDENCE...HIGH
HIGH PRESSURE WILL SLIDE THROUGH SATURDAY INTO SUNDAY...BRINGING
PLENTY OF SUNSHINE TO SOUTHERN WISCONSIN. TEMPERATURES ARE
EXPECTED TO BE ABOVE NORMAL AS UPPER RIDGING MOVES IN.
SUNDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM
STRONG TEMPERATURE AND MOISTURE ADVECTION AHEAD OF LOW PRESSURE
WILL BRING A CHANCE FOR SHOWERS AND STORMS SUNDAY EVENING AND
OVERNIGHT. SHOULD SEE NEARLY STEADY TEMPS FOR THE FIRST PART OF
THE NIGHT...WITH SLOWLY WARMING CONDITIONS LIKELY LATER IN THE
NIGHT.
SOUTHWEST WINDS AHEAD OF THE THE LOW WILL ARE EXPECTED TO BRING
EVEN MILDER TEMPS MONDAY...WITH A PRETTY GOOD CHANCE AT SEEING 70
FOR THE FIRST TIME SINCE THE BEGINNING OF THE MONTH IF THE CURRENT
MODEL TIMING HOLDS.
KEPT SOME POPS DURING THE DAY MONDAY AS THE COLD FRONT APPROACHES
THE AREA. CHANCE FOR SHOWERS AND A FEW STORMS CONTINUES MONDAY
NIGHT AS THE COLD FRONT MOVES THROUGH. KEPT SOME POPS TUESDAY
MORNING...BUT MODELS HAVE TRENDED FASTER WITH THE FRONT...SO
TUESDAY MAY END UP BEING DRY.
WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...MEDIUM
IT LOOKS DRY WEDNESDAY UNDER HIGH PRESSURE...WITH A CHANCE FOR
SHOWERS THURSDAY AS A SHORTWAVE MOVES THROUGH. TEMPS WILL LIKELY
BE A FEW DEGREES BELOW NORMAL WED AND THU.
AVIATION/12Z TAFS/...
IFR CONDITIONS WILL GRADUALLY IMPROVE THROUGH THE MORNING AS THE LOW
LEVEL FLOW INCREASES AND HELPS TO MIX OUT THE MOISTURE. MOST AREAS
SHOULD LIFT TO MVFR BY MID MORNING...BUT THERE IS PLENTY OF
UNCERTAINTY AS TO WHETHER WE CAN CLEAR OUT THESE LOW CLOUDS
COMPLETELY. GIVEN THE TIME OF YEAR AND LOWER SUN ANGLE...THIS GETS
TOUGHER AND TOUGHER. THE CURRENT TAFS...BEFORE 12Z...SHOW CLEARING
COMING IN...BUT WE MAY HAVE TO KEEP IT MORE PESSIMISTIC WITH THE NEW
TAFS AT 12Z.
WARM AIR ADVECTION PUSHES IN BY EVENING AS A TROUGH OF LOW PRESSURE
APPROACHES FROM THE WEST. WE COULD SEE SOME LIGHT RAIN SHOWERS OR
SPRINKLES FROM THIS AND THIS WOULD ONLY REINFORCE THE LOWER CIGS
LIKELY TO BE IN PLACE. CONDITIONS MAY IMPROVE TOWARD SUNRISE ON
SATURDAY. WINDS WILL REMAIN BELOW 10KTS.
MARINE...
A TIGHT PRESSURE GRADIENT SHOULD DEVELOP ON SATURDAY AND LINGER INTO
SATURDAY EVENING...BETWEEN LOW PRESSURE WELL NORTHEAST OF THE
REGION...AND HIGH PRESSURE OVER THE NORTHERN PLAINS.
BRISK WEST TO NORTHWEST WINDS ARE LIKELY DURING THIS TIME...WITH
FREQUENT GUSTS TO 25 KNOTS. A SMALL CRAFT ADVISORY MAY BE NEEDED.
HIGH WAVES SHOULD REMAIN OVER THE OPEN WATERS...DUE TO THE OFFSHORE
NATURE OF THE WINDS.
BRISK WINDS MAY BRING HIGH WAVES TO THE NEARSHORE WATERS ON TUESDAY
INTO WEDNESDAY
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL NOON CDT TODAY FOR WIZ046-047-056-057-
062-063-067-068.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
SATURDAY THROUGH THURSDAY...DDVHazardous weather outlook, Oct 24, 9:05 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 AM CDT FRI OCT 24 2014 WIZ046-047-051-052-056>060-062>072-250900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 905 AM CDT FRI OCT 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL CONTINUE AFFECT PORTIONS OF SOUTH CENTRAL WISCONSIN THIS MORNING. A DENSE FOG ADVISORY HAS BEEN EXTENDED UNTIL NOON AND EXPANDED ACROSS A BIT MORE OF SOUTH CENTRAL WISCONSIN. CONDITIONS WILL IMPROVE BY MIDDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-250900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 905 AM CDT FRI OCT 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT DUE TO GUSTY NORTHWEST WINDS. THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. A SMALL CRAFT ADVISORY IS LIKELY FOR TUESDAY INTO WEDNESDAY FOR GUSTY SOUTHWEST TO WEST WINDS. COLLAR WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.